Virginia, 2020Flood in Virginia, December 16 to 17, 2020
December 16 to 17, 2020 · NWS LWX · 1 event in 1 county or zone
Low pressure tracked into the Ohio Valley before transferring its energy to a coastal low along the Mid-Atlantic Coast. The coastal low intensified as it moved to the northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked into the Ohio Valley before transferring its energy to a coastal low along the Mid-Atlantic Coast. The coastal low intensified as it moved to the northeast. At the same time, high pressure was located to the north. Therefore, significant wintry precipitation fell across the area in the form of snow, sleet, and freezing rain. Snowfall amounts averaged around 6 to 12 inches west of Interstate 95 with 2 to 4 inches around Interstate 95. Freezing rain also occurred with around tenth to a quarter inch of ice from near the Catoctin Mountains to near Interstate 95. This also lead to some isolated instances of flooding in VA. Isolated river flooding then continued into the next day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 16, 9:23 PM EST, 15 minutes earlier.
Area forecast discussion, Dec 16, 9:23 PM EST, 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Baltimore MD/Washington DC
923 PM EST Wed Dec 16 2020
.SYNOPSIS...
Low pressure will track away from the Delmarva tonight. High
pressure will reside well to the north over Quebec. Low pressure
will pull away from the area on Thursday, enabling high
pressure to build overhead for Friday and Saturday.
&&
.NEAR TERM /THROUGH THURSDAY/...
Precip has been filling in the past two hours in response to
upper trough approaching from the west and taking on a negative
tilt. Correlation coefficient shows transition zone between snow
and rain moving across eastern Washington Co south to western
Loudoun and western Fauquier. Model guidance show colder air
aloft rushing in the next couple of hours with any liquid
precip turning into snow.
Upper trough axis will cross the area around 06Z tonight with
precip tapering off late and changing to snow everywhere before
ending. Main concern overnight is refreeze as sfc temps drop
well below freezing even near the bay.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Low pressure will pull off to the northeast during the day
tomorrow. By daybreak, any precipitation associated with today's
storm will have come to an end. Skies should clear out for a
time tomorrow morning as the system pulls away, especially from
the Blue Ridge on eastward. However, a reinforcing shortwave
trough will drop in from northwest by later in the day into
tomorrow night. Clouds will be on the increase by later in the
day into tomorrow night as that shortwave approaches. This
system will as a whole be moisture starved, but could produce a
few snow showers as the trough axis swings through, especially
along and west of the Allegheny Front. With snow cover over much
of the region and troughiness maintained overhead, temperatures
will run well below normal for this time of year, with highs
only in the 30s. High pressure will move overhead later Friday
into Friday night, bringing any snow showers along the Allegheny
Front to an end. Conditions will remain chilly on Friday, with
highs in the 30s to lower 40s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
High pressure will be in control Saturday, keeping dry conditions
around during the day. There is a chance for a few snow showers
Saturday night with chilly temperatures still in place. Icy
patches still possible with daytime snow and ice melt followed by
refreezes.
The chance for a few rain showers exists Sunday with a passing
disturbance. A snow shower could move across the region Sunday
night.
High pressure builds in Monday and lingers into Tuesday. Bringing
dry conditions to the region once again. Temperatures will not be as
chilly.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
IFR conditions tonight with rain/fzra changing to snow late this
evening before ending late around 08Z. Winds will peak
overnight around 06Z with gusts to 30kt at DCA and BWI and then
gradually diminish overnight.
VFR conditions expected across the terminals Saturday through Sunday
night. Winds southerly 5 to 10 knots Saturday and Saturday night.
Winds southwest 5 to 10 knots Sunday and Sunday night.
&&
.MARINE...
Gale Warning in effect with gusts 30-35kt. Winds are expected to
gradually diminish overnight, but SCA will persist through at
least midday Thu.
No marine hazards expected Saturday through Sunday night. Winds
southerly around 10 knots Saturday and Saturday night. Winds
southwest around 10 knots Sunday and Sunday night.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch until 7 AM EST Thursday for DCZ001.
Winter Weather Advisory until 1 AM EST Thursday for DCZ001.
MD...Winter Storm Warning until 4 AM EST Thursday for MDZ001-
003>006-501>503-505-507.
Flood Watch until 7 AM EST Thursday for MDZ013-014-016>018-504.
Winter Weather Advisory until 1 AM EST Thursday for MDZ008-011-
504-506-508.
VA...Winter Storm Warning until 4 AM EST Thursday for VAZ025>031-
036>040-501-503>508.
Flood Watch until 7 AM EST Thursday for VAZ052>054.
Winter Weather Advisory until 1 AM EST Thursday for VAZ052>054.
Winter Weather Advisory until midnight EST tonight for VAZ050-
051-502.
WV...Winter Storm Warning until 4 AM EST Thursday for WVZ050>053-
055-501>506.
MARINE...Flood Watch until 7 AM EST Thursday for ANZ535.
Small Craft Advisory from 6 AM to 1 PM EST Thursday for
ANZ530>534-537>543.
Gale Warning until 6 AM EST Thursday for ANZ530>534-537>543.
Small Craft Advisory until 6 AM EST Thursday for ANZ535-536.
&&
SYNOPSIS...BKF
NEAR TERM...LFR
SHORT TERM...BKF/KJP
LONG TERM...KLW
AVIATION...LFR/KLW
MARINE...LFR/KLWHazardous weather outlook, Dec 16, 4:07 PM EST, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
407 PM EST Wed Dec 16 2020
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-172115-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
407 PM EST Wed Dec 16 2020
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Tonight
A Winter Storm Warning remains in effect this afternoon and
tonight for most of northern Maryland. A Winter Weather Advisory
remains in effect for portions of northeast and central Maryland
as well as portions of northern Virginia. Consult those products
for details.
A Flood Watch remains in effect for central and southern
Maryland, DC, and portions of northern Virginia this afternoon
through tonight.
A Gale Warning remains in effect for the Chesapeake Bay and lower
tidal Potomac River through tonight. Winds will gust to around 35
knots at times later this afternoon and this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-172115-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
407 PM EST Wed Dec 16 2020
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Tonight
A Winter Storm Warning remains in effect this afternoon and
tonight for portions of northern and western Maryland, northern
and western Virginia and eastern West Virginia. A Winter Weather
Advisory remains in effect for Culpeper, Orange, and Madison
counties in Virginia. Consult those products for details.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ001-501-502-VAZ503-504-WVZ501>506-172115-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
407 PM EST Wed Dec 16 2020
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Tonight
A Winter Storm Warning remains in effect this afternoon through
tonight. Consult the warning product for details.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 16, 6:40 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
640 PM EST WED DEC 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 1 ESE LEESBURG 39.10N 77.54W
12/16/2020 M2.5 INCH LOUDOUN VA NWS EMPLOYEE
&&
EVENT NUMBER LWX2003165
LEELocal storm report, Dec 16, 7:32 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
732 PM EST WED DEC 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 1 S CALVERTON 39.04N 76.95W
12/16/2020 M1.0 INCH PRINCE GEORGES MD TRAINED SPOTTER
0300 PM SNOW 3 NNW BOYCE 39.14N 78.07W
12/16/2020 M8.0 INCH CLARKE VA TRAINED SPOTTER
0330 PM SNOW 3 NE CHARLES TOWN 39.31N 77.82W
12/16/2020 M6.5 INCH JEFFERSON WV NWS EMPLOYEE
0400 PM SNOW 2 E MARTINSBURG 39.46N 77.94W
12/16/2020 M6.4 INCH BERKELEY WV NWS EMPLOYEE
0400 PM SNOW 2 SSE PLEASANT HILL 39.65N 75.89W
12/16/2020 M3.8 INCH CECIL MD TRAINED SPOTTER
0415 PM SNOW NNE WARDENSVILLE 39.08N 78.59W
12/16/2020 M4.5 INCH HARDY WV TRAINED SPOTTER
0420 PM SNOW 3 SSE BLOOMERY 39.21N 77.80W
12/16/2020 M7.1 INCH JEFFERSON WV TRAINED SPOTTER
0428 PM SNOW MATHIAS 38.88N 78.87W
12/16/2020 M9.0 INCH HARDY WV BROADCAST MEDIA
0451 PM SNOW PURCELLVILLE 39.14N 77.71W
12/16/2020 M3.8 INCH LOUDOUN VA NWS EMPLOYEE
0452 PM SNOW 3 E CRIDERS 38.75N 78.95W
12/16/2020 M10.5 INCH ROCKINGHAM VA BROADCAST MEDIA
0452 PM SNOW WINTERGREEN 37.88N 78.90W
12/16/2020 M1.5 INCH NELSON VA BROADCAST MEDIA
WINTRY MIX AT TIMES
0452 PM SNOW DAYTON 39.24N 76.99W
12/16/2020 M4.0 INCH HOWARD MD BROADCAST MEDIA
0452 PM SNOW CHURCHVILLE 38.23N 79.16W
12/16/2020 M1.5 INCH AUGUSTA VA BROADCAST MEDIA
WINTRY MIX ACCUMULATION
0452 PM SNOW LURAY 38.66N 78.46W
12/16/2020 M2.2 INCH PAGE VA BROADCAST MEDIA
0452 PM SNOW STAUNTON 38.16N 79.06W
12/16/2020 M0.5 INCH AUGUSTA VA BROADCAST MEDIA
0.5" SNOW/SLEET MIX
0452 PM SNOW 2 W MCNEILL 39.14N 78.95W
12/16/2020 M5.0 INCH HARDY WV BROADCAST MEDIA
0452 PM SNOW FRANKLIN 38.65N 79.33W
12/16/2020 M8.2 INCH PENDLETON WV BROADCAST MEDIA
0500 PM SNOW 2 E WOODLAWN 39.63N 76.04W
12/16/2020 M1.0 INCH CECIL MD TRAINED SPOTTER
0500 PM SNOW 1 ESE ROCK SPRINGS 39.71N 76.14W
12/16/2020 M3.5 INCH CECIL MD TRAINED SPOTTER
0500 PM SNOW 2 E INWOOD 39.35N 78.01W
12/16/2020 M6.5 INCH CLARKE VA TRAINED SPOTTER
0502 PM SNOW 3 E WOODSBORO 39.54N 77.25W
12/16/2020 M5.0 INCH FREDERICK MD TRAINED SPOTTER
0520 PM SNOW 2 WNW BERRYVILLE 39.62N 78.26W
12/16/2020 M5.5 INCH MORGAN WV TRAINED SPOTTER
0530 PM SNOW 3 NNE BOONSBORO 39.55N 77.64W
12/16/2020 M5.7 INCH WASHINGTON MD TRAINED SPOTTER
0530 PM FREEZING RAIN 3 NNE BOONSBORO 39.55N 77.64W
12/16/2020 M0.10 INCH WASHINGTON MD TRAINED SPOTTER
0532 PM SNOW SENECA ROCKS 38.83N 79.38W
12/16/2020 M6.0 INCH PENDLETON WV BROADCAST MEDIA
0532 PM SNOW BRANDYWINE 38.62N 79.25W
12/16/2020 M6.0 INCH PENDLETON WV BROADCAST MEDIA
0532 PM SNOW MOUNT JACKSON 38.75N 78.64W
12/16/2020 M9.5 INCH SHENANDOAH VA BROADCAST MEDIA
0532 PM SNOW RUDDLE 38.71N 79.31W
12/16/2020 M7.5 INCH PENDLETON WV BROADCAST MEDIA
0532 PM SNOW 2 E SPARKLING SPRINGS 38.55N 78.91W
12/16/2020 M7.5 INCH ROCKINGHAM VA BROADCAST MEDIA
0532 PM SNOW BROADWAY 38.61N 78.80W
12/16/2020 M5.0 INCH ROCKINGHAM VA BROADCAST MEDIA
0532 PM SNOW RILEYVILLE 38.77N 78.39W
12/16/2020 M4.0 INCH PAGE VA BROADCAST MEDIA
0550 PM SNOW 3 SW FOREST HILL 39.56N 76.42W
12/16/2020 M5.5 INCH HARFORD MD TRAINED SPOTTER
0550 PM FREEZING RAIN 3 SW FOREST HILL 39.56N 76.42W
12/16/2020 M0.11 INCH HARFORD MD TRAINED SPOTTER
0550 PM SNOW 2 N GLENELG 39.29N 76.99W
12/16/2020 M4.0 INCH HOWARD MD TRAINED SPOTTER
0551 PM SNOW SE WESTMINSTER 39.58N 77.00W
12/16/2020 M4.4 INCH CARROLL MD TRAINED SPOTTER
0555 PM SNOW 1 SW GLYNDON 39.47N 76.83W
12/16/2020 M5.0 INCH BALTIMORE MD TRAINED SPOTTER
0557 PM SNOW BASYE 38.80N 78.78W
12/16/2020 M11.0 INCH SHENANDOAH VA BROADCAST MEDIA
0600 PM SNOW 1 SSE CUMBERLAND 39.64N 78.76W
12/16/2020 M6.0 INCH ALLEGANY MD TRAINED SPOTTER
0616 PM SNOW 3 NW HILLSBORO 39.22N 77.76W
12/16/2020 M6.0 INCH LOUDOUN VA TRAINED SPOTTER
0617 PM SNOW 1 WNW CROSS JUNCTION 39.33N 78.32W
12/16/2020 M8.0 INCH FREDERICK VA TRAINED SPOTTER
0625 PM SNOW E BURLINGTON 39.34N 78.92W
12/16/2020 M5.8 INCH MINERAL WV TRAINED SPOTTER
0645 PM SNOW 1 NW FROSTBURG 39.66N 78.95W
12/16/2020 M11.2 INCH ALLEGANY MD TRAINED SPOTTER
0645 PM SNOW NNW RIG 39.04N 79.05W
12/16/2020 M7.0 INCH HARDY WV TRAINED SPOTTER
0649 PM SNOW ROMNEY 39.35N 78.75W
12/16/2020 M6.0 INCH HAMPSHIRE WV TRAINED SPOTTER
0700 PM SNOW 1 NNW BERRYVILLE 39.16N 77.99W
12/16/2020 M7.6 INCH CLARKE VA TRAINED SPOTTER
0700 PM SNOW 1 NW RIDGELEY 39.65N 78.78W
12/16/2020 M8.0 INCH ALLEGANY MD TRAINED SPOTTER
0700 PM SNOW 6 NE DEER PARK 39.49N 79.26W
12/16/2020 M5.8 INCH GARRETT MD TRAINED SPOTTER
0700 PM SNOW 3 N THURMONT 39.67N 77.40W
12/16/2020 M6.0 INCH FREDERICK MD NWS EMPLOYEE
0708 PM SNOW 1 ESE DALE ENTERPRISE 38.45N 78.92W
12/16/2020 M3.5 INCH ROCKINGHAM VA TRAINED SPOTTER
0710 PM SNOW 1 ESE ADAMSTOWN 39.31N 77.46W
12/16/2020 M4.8 INCH FREDERICK MD TRAINED SPOTTER
0710 PM FREEZING RAIN 1 ESE ADAMSTOWN 39.31N 77.46W
12/16/2020 M0.13 INCH FREDERICK MD TRAINED SPOTTER
0713 PM SNOW 2 E MARTINSBURG 39.46N 77.94W
12/16/2020 M7.7 INCH BERKELEY WV NWS EMPLOYEE
7.2 INCHES OF SNOW, WITH 0.5 INCHES OF SLEET ON TOP
0730 PM SNOW 1 E BENTLEY SPRINGS 39.67N 76.65W
12/16/2020 M7.0 INCH BALTIMORE MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2003166
EVENT NUMBER LWX2003167
EVENT NUMBER LWX2003168
EVENT NUMBER LWX2003169
EVENT NUMBER LWX2003170
EVENT NUMBER LWX2003171
EVENT NUMBER LWX2003172
EVENT NUMBER LWX2003173
EVENT NUMBER LWX2003174
EVENT NUMBER LWX2003175
EVENT NUMBER LWX2003176
EVENT NUMBER LWX2003177
EVENT NUMBER LWX2003178
EVENT NUMBER LWX2003179
EVENT NUMBER LWX2003180
EVENT NUMBER LWX2003181
EVENT NUMBER LWX2003182
EVENT NUMBER LWX2003183
EVENT NUMBER LWX2003184
EVENT NUMBER LWX2003185
EVENT NUMBER LWX2003186
EVENT NUMBER LWX2003187
EVENT NUMBER LWX2003188
EVENT NUMBER LWX2003189
EVENT NUMBER LWX2003190
EVENT NUMBER LWX2003191
EVENT NUMBER LWX2003192
EVENT NUMBER LWX2003193
EVENT NUMBER LWX2003194
EVENT NUMBER LWX2003195
EVENT NUMBER LWX2003196
EVENT NUMBER LWX2003197
EVENT NUMBER LWX2003198
EVENT NUMBER LWX2003199
EVENT NUMBER LWX2003200
EVENT NUMBER LWX2003201
EVENT NUMBER LWX2003202
EVENT NUMBER LWX2003203
EVENT NUMBER LWX2003204
EVENT NUMBER LWX2003205
EVENT NUMBER LWX2003206
EVENT NUMBER LWX2003207
EVENT NUMBER LWX2003208
EVENT NUMBER LWX2003209
EVENT NUMBER LWX2003210
EVENT NUMBER LWX2003211
EVENT NUMBER LWX2003212
EVENT NUMBER LWX2003213
EVENT NUMBER LWX2003214
EVENT NUMBER LWX2003215
EVENT NUMBER LWX2003216
EVENT NUMBER LWX2003217
EVENT NUMBER LWX2003218
CJLLocal storm report, Dec 16, 7:41 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
741 PM EST WED DEC 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW BWI AIRPORT 39.18N 76.65W
12/16/2020 M1.6 INCH ANNE ARUNDEL MD OFFICIAL NWS OBS
&&
CORRECTED EVENT TIME...EVENT
EVENT NUMBER LWX2002954
CJLLocal storm report, Dec 16, 8:30 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
830 PM EST WED DEC 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW E HANCOCK 39.70N 78.17W
12/16/2020 M4.8 INCH WASHINGTON MD PUBLIC
&&
EVENT NUMBER LWX2003219
LEELocal storm report, Dec 16, 8:51 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
851 PM EST WED DEC 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM SNOW 2 WSW STRINGTOWN 39.18N 78.02W
12/16/2020 M7.5 INCH CLARKE VA TRAINED SPOTTER
0730 PM FREEZING RAIN 3 ENE FAIRPLAY 39.55N 77.70W
12/16/2020 M0.25 INCH WASHINGTON MD TRAINED SPOTTER
0730 PM SNOW 3 NNE BOONSBORO 39.55N 77.64W
12/16/2020 M5.9 INCH WASHINGTON MD TRAINED SPOTTER
0730 PM SNOW 3 ENE FAIRPLAY 39.55N 77.70W
12/16/2020 M5.2 INCH WASHINGTON MD TRAINED SPOTTER
0730 PM FREEZING RAIN 3 NNE BOONSBORO 39.55N 77.64W
12/16/2020 M0.10 INCH WASHINGTON MD TRAINED SPOTTER
0740 PM SNOW 1 WSW DEER PARK 39.42N 79.34W
12/16/2020 M7.0 INCH GARRETT MD TRAINED SPOTTER
0747 PM SNOW 2 ESE FROSTBURG 39.64N 78.89W
12/16/2020 M8.0 INCH ALLEGANY MD TRAINED SPOTTER
0800 PM SNOW 1 S MCHENRY 39.53N 79.35W
12/16/2020 M8.2 INCH GARRETT MD TRAINED SPOTTER
0803 PM SNOW 1 NNW FALLING WATERS 39.57N 77.90W
12/16/2020 M5.8 INCH BERKELEY WV TRAINED SPOTTER
0829 PM FREEZING RAIN POOLESVILLE 39.15N 77.41W
12/16/2020 M0.10 INCH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2003222
EVENT NUMBER LWX2003223
EVENT NUMBER LWX2003224
EVENT NUMBER LWX2003225
EVENT NUMBER LWX2003226
EVENT NUMBER LWX2003227
EVENT NUMBER LWX2003228
EVENT NUMBER LWX2003229
EVENT NUMBER LWX2003230
EVENT NUMBER LWX2003231
CJLLocal storm report, Dec 16, 8:52 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EST WED DEC 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM SNOW SSW PARKTON 39.63N 76.66W
12/16/2020 M6.5 INCH BALTIMORE MD TRAINED SPOTTER
0530 PM FREEZING RAIN SSW PARKTON 39.63N 76.66W
12/16/2020 M0.10 INCH BALTIMORE MD TRAINED SPOTTER
0840 PM FREEZING RAIN 3 SW FOREST HILL 39.56N 76.42W
12/16/2020 M0.17 INCH HARFORD MD TRAINED SPOTTER
0847 PM SNOW 1 ESE HONEYVILLE 38.57N 78.54W
12/16/2020 M4.5 INCH PAGE VA TRAINED SPOTTER
&&
EVENT NUMBER LWX2003232
EVENT NUMBER LWX2003233
EVENT NUMBER LWX2003234
EVENT NUMBER LWX2003235
CJLFlood, Fairfax
- When
- December 16, 9:38 PM EST to December 17, 12:28 AM EST
- Where
- Fairfax County, 0.45 mi ENE of Crowells Corner to 0.48 mi NE of Crowells Corner
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.953, -77.293
The stream gage on Difficult Run at Wolf Trap, VA. rose above flood stage during the specified time, reaching a max flood stage of 195.19 feet at 11:25 PM EST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Florida, December 16, 2020$16 million · EF2 · 3 events
- Heavy Snow and Winter Weather in New York, December 16 to 17, 20201 death · 27 events
- Heavy Snow in New York, December 16 to 17, 2020$100,000 · 14 events
- Winter Storm and Winter Weather in Vermont, December 16 to 17, 2020$70,000 · 7 events
- Winter Storm in Pennsylvania, December 16 to 17, 202035 events
- Winter Storm and Winter Weather in Virginia, December 16 to 17, 202024 events
- Coastal Flood and Heavy Snow in Massachusetts, December 16 to 17, 202024 events
- Winter Weather in North Carolina, December 16, 202018 events
- Winter Storm and Heavy Snow in West Virginia, December 16 to 17, 202018 events
- Winter Storm and Winter Weather in Pennsylvania, December 16 to 17, 202017 events
- Winter Storm in New York, December 16 to 17, 202017 events
- Winter Weather in Ohio, December 16 to 17, 202016 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 934128.